MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSFB-35-145
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, prior to use for a radial "ufe" procedure, the coating was missing from a bent bentson straight fixed core wire guide.The device did not make patient contact.Another device of the same type, from the same lot, was used to complete the procedure.There were no reported adverse effects to the patient.Upon completion of the investigation, it was determined that the coating likely flaked/ came off the device at the bent area.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address= postal code: (b)(4).E3: occupation = ¿medical imaging¿.G4: pma/510(k) number = k171764.Summary of event: as originally reported, prior to use for a radial "ufe" procedure, the coating was missing from a bent bentson straight fixed core wire guide.The device did not make patient contact.Another device of the same type, from the same lot, was used to complete the procedure.There were no reported adverse effects to the patient.Upon completion of the investigation, it was determined that the coating likely flaked/ came off the device at the bent area.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A photo of the complaint device, provided by the customer, was also visually inspected.The complaint device was not returned to cook for investigation; however, a photo was provided.A small section of ptfe coating appears to be damaged/missing at a bend in the unused wire.A document-based investigation evaluation was performed.No related non-conformances were found.Although one additional complaint was found on the lot from the same customer, the complaint did not involve flaking/separation of the coating material.Cook searched all lots of tsfb% products leaving production the same month as the complaint device and found no additional complaints for damaged wires or issues with the ptfe coating.The product ifu cautions ¿inspect the wire guide for kinks or damage prior to use.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of a device photo suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that transport/storage most likely contributed to this event, as rough transport likely caused the bend in the device, which subsequently led to damage/flaking of the ptfe coating.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17492156
Report Number1820334-2023-01053
Device Sequence Number7376537
Product Code DQX
UDI-Device Identifier00827002006911
UDI-Public(01)00827002006911(17)271205(10)15109837
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSFB-35-145
Device Lot Number15109837
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2023
Initial Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown